MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION DRAINS OASIS PEDI; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION DRAINS OASIS PEDI; BOTTLE, COLLECTION, VACUUM
Model Number 3612-100
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Aspiration Pneumonitis (4455)
Type of Reportable Event Serious Injury
Event or Problem Description
Hospital states: we had a baby tonight with a very large pneumothorax that required needle aspiration and a chest tube.We have the new atrium dry suction collection system and we could not get it to work correctly with our patient.I tried 4 different suction apparatus and changed tubing and every other thing i could change to get it to work including you tube.It would never bubble and show us the air leak and the baby was not improving.Repeat chest xrays just showed same size pneumo.They resolved the issue by using a wet seal/wet suction unit from inventory and as soon as it was hooked up, within 1 minute the water seal was bubbling and you could see the air leak improving and xray looked better.Customer has requested education/training for the nicu unit.
 
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: section d10.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information: section h6.Corrected information: section d2b.Investigation: this complaint reported that the customer had difficulty using an oasis pediatric drain (p/n 3612-100).When more details were requested, they stated that despite the patient having a pneumothorax, the drain was not bubbling to indicate an air leak.The customer confirmed that the water seal was filled to the 2cm line, the suction regulator was set to -10 and the wall suction was set to -80.They stated that the slide clamp was open and the patient tube was connected to a 8.5 fr pigtail catheter.They said that bubbling in the water seal was only observed when the patient was moved.They changed to another system using the same chest tube and the patient improved.The customer stated that they have only had success about 50% of the time when using oasis drains on nicu patients.They confirmed that their nursing staff has not been formally trained to use this system.No pictures or lot numbers were provided and the device was not returned for evaluation.The lot number was not provided so a review of the dhr and ncrs involving the lot could not be completed.No significant changes were made to the design of the device which would be likely to lead to this complaint.The ifu instructs the user not to use the drain if the device or packaging is damaged and to regularly check all connections.It provides detailed instructions for the setup and use of the drain.Complaint trending found that the actual occurrence level did not exceed the anticipated occurrence level.Only a single complaint of the reported defect was identified in the past 15 months.No excursions were identified.A complaint history review was completed which found one similar complaint in which the drain did not show an air leak despite the patient being confirmed to have a pneumothorax.In that complaint it was determined that the drain was used with an incompatible catheter.A recurring lot number report could not be completed without the lot number.A review of crs/capas found none related to this complaint.The complaint cannot be confirmed.A device nonconformity also cannot be confirmed.The most likely cause of this complaint was determined to be a use issue.The root-cause of this complaint is user error.The customer confirmed that the nursing staff was not trained to use this device.No evidence was identified to suggest that this complaint is related to design, manufacturing or instructions for use.

Brand Name
DRAINS OASIS PEDI
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key17214123
Report Number3011175548-2023-00148
Device Sequence Number6232631
Product Code KDQ
UDI-Device Identifier00650862111019
UDI-Public00650862111019
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K043140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3612-100
Device Catalogue Number3612-100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer07/05/2023
07/25/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date07/06/2023
07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5 FR PIGTAIL CHEST TUBE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 WK
Patient SexMale
Patient Weight3 KG